Hail, Paulding
- When
- June 13, 3:54 PM EST
- Where
- Paulding County, Antwerp
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.183, -84.733
6 thunderstorm wind, 2 hail, 2 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 13, 3:28 PM EST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 328 PM EST SUN JUN 13 2004 .SHORT TERM... LINE OF SHOWERS AND STORMS DEVELOPING ACROSS CNTL CWA WILL LIKELY EXPAND AND INTENSIFY NEXT FEW HOURS AND WILL GO HIGH CHC AND MAYBE LIKELY NOW THAT COVERAGE LOOKS TO BE HIGHER. MAY ALSO BE DEVELOPMENT ON WIND SHIFT ACROSS IL THIS AFTERNOON WHICH WOULD PUSH THROUGH CWA THIS EVENING. WILL GO WITH DRY FORECAST TOWARD MIDNIGHT. NEXT FAST MOVING SHORTWV WILL MOVE INTO CWA BY AFTERNOON WITH CHC MORNING POPS AND LIKELY AFTERNOON. WITH STORM MOVEMENT INCREASING HAVE DECIDED TO CANCEL WATCH FOR TONIGHT AND LET LATER SHIFTS DECIDE IF NEEDED FOR MONDAY. LOWERED TEMPS MONDAY WITH CLOUDS AND RAIN MOVING IN BY MIDDAY. && .LONG TERM... LATE MONDAY THE COLD FRONT WILL BE MOVING THROUGH OUR CWA. ANY SHOWERS AND STORMS SHOULD END MONDAY NIGHT AND THEN MADE TUESDAY DRY AS THAT FRONT IS SOUTHEAST OF THE AREA AND A SMALL HIGH SETTLES INTO THE AREA. THE PAST FEW MODEL RUNS HAVE HAD TUESDAY DRY AND THE PAST FEW NUMERICAL RUNS OF THE POP HAVE BEEN WAY LOW...NEIGHBORING OFFICES ALSO WENT DRY FOR TUESDAY...SO HAVE MADE TUESDAY DRY EXCEPT FOR THE VERY VERY SOUTHERN PART TO MATCH UP WELL WITH OUR SOUTHERN NEIGHBORS AS THE GFS IS THE LAST TO MOVE THE QPF OUT. THEN THE NEXT FRONT TO AFFECT OUR CWA WILL BE ON WEDNESDAY AS ANOTHER COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA. THEN AFTER THAT...ANOTHER HIGH PRESSURE AREA WILL MOVE IN AND BE OVER OUR AREA THROUGH EARLY SATURDAY. GFS AND GEM ARE HINTING AT A SMALL, WEAK LOW PRESSURE TROUGH MOVING THROUGH ON SATURDAY. BUT WILL LEAVE SATURDAY DRY FOR THE TIME BEING AS THIS TROUGH IS LOOKING WEAK AND ITS STILL A FEW DAYS AWAY TO GET A GOOD ENOUGH HANDLE ON IT. THEN A WEEK FROM TODAY LOOKS TO BE DRY RIGHT NOW WITH ANOTHER HIGH OVER THE AREA. && .AVIATION... LINE OF SHOWERS WILL MOVE EAST TOWARD FWA THIS AFTERNOON AND WILL LIKELY BE MORE DEVELOP LATER THIS AFTERNOON TOWARD SBN AS WIND SHIFT MOVES ACROSS REGION BENEATH SFC LOW OVER WI. STILL EXPECTING SCT TSTMS AND COVERAGE STILL LOOKS TO BE LOW ENOUGH TO KEEP OUT OF TAFS. WILL NEED TO MONITOR AS THE AFTERNOON GOES ON. VFR BKN CIGS TONIGHT WITH SHOWERS ENDING BY 03Z AND JUST SOME HAZE INTO THE MORNING. NEXT BATCH OF STORMS WILL ARRIVE BY AFTERNOON BUT WITH UNCERTAINTY LEFT OUT OF TAFS FOR NOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 600 PM EST TODAY FOR ZONES INZ003>INZ009...INZ012>INZ018...INZ020...INZ022>027...INZ032>034. MI...FLOOD WATCH UNTIL 600 PM EST TODAY FOR ZONES MIZ077>079. OH...FLOOD WATCH UNTIL 600 PM EST TODAY FOR ZONES OHZ001>OHZ002...OHZ004>OHZ005...OHZ015>OHZ016...OHZ024>OHZ025. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EST SUN JUN 13 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 501 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL CAUSING SOME FLOODING ARE EXPECTED THIS AFTERNOON AND EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THE STORMS. ADDITIONALLY, SEVERE STORMS WITH HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE THAT THE STORMS MAY BE SEVERE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN MONDAY AND TUESDAY. SPOTTERS ARE ALSO URGED TO REPORT FLOODING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 7 SE COLUMBIA CITY 41.09N 85.39W
06/13/2004 0.75 INCH WHITLEY IN EMERGENCY MNGR
0214 PM HEAVY RAIN 3 S WABASH 40.76N 85.83W
06/13/2004 1.75 INCH WABASH IN TRAINED SPOTTER
RAINED FOR 30 MINUTES. STANDING WATER ACROSS ROADS AND
FIELDS.
0208 PM HAIL 2 NE LUTHER 44.04N 85.68W
06/13/2004 0.75 INCH LAKE MI EMERGENCY MNGR
0208 PM TSTM WND DMG 2 NW LUTHER 44.04N 85.68W
06/13/2004 LAKE MI EMERGENCY MNGR
BARN ROOF BLOWN OFF.
0148 PM FLASH FLOOD 5 NE PERU 40.75N 86.07W
06/13/2004 MIAMI IN LAW ENFORCEMENT
US 31 FLOODED AND IMPASSABLE IN PLACES WITH WATER FLOWING
ACROSS ROAD.
&&
ALSPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
248 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 6 SE SOUTH WHITLEY 41.02N 85.55W
06/13/2004 0.75 INCH WHITLEY IN EMERGENCY MNGR
0208 PM TSTM WND DMG 6 SE SOUTH WHITLEY 41.02N 85.55W
06/13/2004 WHITLEY IN EMERGENCY MNGR
BARN ROOF BLOWN OFF.
&&
ALSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FORT WAYNE 41.07N 85.14W
06/13/2004 0.88 INCH ALLEN IN TRAINED SPOTTER
.67 INCES OF RAIN IN 15 MINUTES.
&&
ALSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 6 SE SOUTH WHITLEY 41.02N 85.55W
06/13/2004 WHITLEY IN EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
ALSThe national radar mosaic for the moment the first event began.
6 thunderstorm wind, 2 hail, 2 flash flood, 1 tornado. Local standard time, as filed.
Emergency management reported numerous trees down in Antwerp.
Emergency management reported numerous trees down in the city of Defiance.
NWS storm survey showed winds estimated between 80 and 100 MPH occurred across the northern part of Paulding county with widespread tree damage and power poles and lines down. Law enforcement reported minor damage to homes.
Amateur radio reported trees and power lines down over most of the county with power out citywide in Defiance.
Emergency management reported flash flooding between Sherwood and Ney with numerous roads closed and high water nearing homes and in basements. Almost a foot of water flowing over some roads with Gipe Rd in Ney Washington township washed out near a culvert.
NWS storm survey showed winds estimated between 80 and 100 MPH occurred across northern Putnam county with damage to trees and a barn destroyed northwest of Continental. Minor damage was reported to a few homes.
NWS storm survey showed a tornado touched down 3 miles south of New Bavaria and traveled close to 4 miles lifting 3 and one half miles east southeast of New Bavaria. The storm was around 50 yards wide and produced F0 to F1 damage along its path destroying 2 barns and damaging several houses. Trees and power poles as well as some smaller structures were also damaged.
Emergency management reported numerous roads closed across the county due to flash flooding.
Amateur radio reported power lines down in the city of Lima.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyThe tornado archive for Ohio, 2004Warnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406928, 5406929, 5406930, 5406931, 5406932, 5406933, 5407013, 5406934, 5406935, 5407015, 5407014.